do I need to reduce my Armour?

I have been getting some palpitations in the past week, but I had a fast heart beat at 4 in the morning last night, when I got up for the loo. It was quite fast for a while the died away, leaving me wide awake for the rest of the night.

I increased my Armour by a 1/4 grain, to 2grains 2 months ago, after I had an accident which left me with nasty shock symptoms. I am now over that time and am wondering if I should return to my previous dose which was 1 3/4 grain or whether I need to reduce to 1 1/2 grains ?

I am very tired /exhausted, shaky hands and tendency to anxiety/ nervousness, especially when much is demanded of me, as it was at work this morning.

My blood results prior to the accident were :- TSH 0.03,(0.27-4.2).... T4 16.9(12-22)..... T3 6(3.2-6.8). So I think that was optimal..Though my B12 was not optimal at the time, so wasn't feeling optimal !!

Sometimes it's so difficult when the symptoms are similar to not having enough !!!!

Thank you lovely people. This journey can be so difficult when you don't have a doc to turn to!!!

5 Replies

oldestnewest
  • I'd go back to your previous dose as it might be a slight overdose and give it a trial for a few weeks.

    However, I think you would get the same palps most regularly if it was too much.

    Your bloods look fine but when we work too hard or energetically or are stressed it can reduce our T3 thus making us feel unwell.

  • Just to complicate matters, I had another thought and 'maybe it could be due to your cortisol' which is causing the problem and I'll give you link:

    Excerpt:

    "While cortisol is an important and helpful part of the body’s response to stress, it’s important that the body relaxes so the body’s functions can return to normal following a stressful event. If you are not sleeping it could be your cortisol. Unfortunately, in our current high-stress culture, the body’s stress response is activated so often that the body doesn’t always have a chance to return to normal, resulting in a state of excessive stress."

    hypothyroidmom.com/cortisol...

    Vitamin C can help reduce cortisol.

  • Thank you Shaws it's good to hear from you. I think I will reduce back to previous dose., as apart from my palps session in the night I also had a longish session of palps at work this morning. It was quite disturbing as I couldn't concentrate and it put me into a slight panic situation. I've never had that happen before! However i did have a lot of pressure put on me !!!

    I was on Armour before it was reformulated (years ago), and got up to 2 grains then, and had to reduce because of Palps.

    I do take Thorne adrenal cortex and Ashwaghanda. Perhaps I should increase either one of them ?

  • I think our instinct is good to follow at times. Regarding your last paraI don't know anything about them so cannot comment. However if we take any supplements I always take them quite far apart so nothing interferes with the uptake of thyroid hormones.

  • Generally speaking it is normal to drop back to the previous dose if you experience palpitations. Regarding your feelings of tiredness my old, first and good doctor told me that you can feel tired if you are under medicated but also if you are over medicated. Tiredness happens when you are over medicated because your heart is beating too fast and that will lead to exhaustion, a bit like a car whose idle is too fast. The trick is to hit that critical point between over and under medication - and probably the root of many of the symptoms of thyroid problems.

You may also like...